Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 76, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at May 21, 2016, 7:27 PM CDT for Brazoria County, Matagorda County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2016, 7:27 PM CDT (00:27 UTC)
- Expired
- May 21, 2016, 8:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Brazoria County, TX, Matagorda County, TX
The radar
The Houston radar (KHGX), 71 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3096 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 8.9
The text
As transmitted.
108
WUUS54 KHGX 220027
SVRHGX
TXC039-321-220100-
/O.NEW.KHGX.SV.W.0076.160522T0027Z-160522T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
727 PM CDT SAT MAY 21 2016
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL MATAGORDA COUNTY IN SOUTHEASTERN TEXAS...
SOUTHEASTERN BRAZORIA COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 800 PM CDT
* AT 727 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JONES CREEK...
OR 7 MILES SOUTHWEST OF LAKE JACKSON...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAKE JACKSON...FREEPORT...CLUTE...SURFSIDE BEACH...RICHWOOD...BRAZORIA...
JONES CREEK...OYSTER CREEK AND SOUTHEASTERN WILD PEACH VILLAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2891 9565 2901 9567 2907 9561 2908 9523
2882 9530 2880 9532
TIME...MOT...LOC 0027Z 276DEG 19KT 2898 9554
HAIL...0.88IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:43 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, May 21, 3:43 PM CDT, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 343 PM CDT SAT MAY 21 2016 .DISCUSSION... Scattered showers and thunderstorms developed across Southeast Texas today, some of which became strong with the most intense cell passing right over Hempstead. Radar indicated very large hail with this cell, but have yet to hear or see anything larger than penny size. Locally heavy rainfall has accompanied this activity with radar indicating several spots getting 2 to 4 inches in/around our northwest counties. More activity is developing between Houston and the Matagorda Bay area. Models have not done very well with today's coverage, and this does not give much confidence in this forecast package. That said, looking for moisture levels to remain high for the rest of the weekend and the start of the new week. Scattered (mainly daytime?) showers and thunderstorms are possible each day, and the stronger activity could pulse to strong/severe levels tomorrow and Monday along with a threat of locally heavy rainfall where any training develops. Still anticipating warming temperatures next week outside of the storms and strengthening south to southeast winds under a tightening pressure gradient set up between surface high pressure off to our east and as a series of surface lows forming in the lee of the Rockies. With Texas troughing taking shape toward the end of the week, will continue to show increasing rain chances on Thursday and Friday as we officially kick in the start of June and the 2016 Hurricane Season. It's only a matter of time before we start talking about summer heat, so enjoy this weather pattern while you can. 42 && .MARINE... High pressure over the mid-Mississippi valley will shift east tonight. East winds will become southeast by Sunday morning and gradually strengthen as low pressure over the western high plains deepens. A moderate to occasionally strong onshore wind will prevail through much of next week. A long fetch of southeast winds will produce elevated seas next week with SCEC/SCA conditions possible. Tides will become slightly elevated early next week and remain elevated through next Friday. 43 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 71 85 71 85 72 / 30 40 10 40 20 Houston (IAH) 72 86 72 87 74 / 30 40 10 40 10 Galveston (GLS) 75 84 76 84 78 / 30 40 10 30 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && Discussion...42 Aviation/Marine...43
Hazardous weather outlook, May 21, 5:28 AM CDT, 13 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 528 AM CDT SAT MAY 21 2016 TXZ163-164-176>179-195>200-210>214-226-227-235>238-221030- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 528 AM CDT SAT MAY 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORM ACTIVITY SHOULD DEVELOP MAINLY SOUTHWEST OF A HUNTSVILLE TO LIBERTY LINE. STORMS MAY BE CAPABLE OF HEAVY RAINFALL...FREQUENT LIGHTNING...HAIL AND GUSTY WINDS. STORMS SHOULD REMAIN BELOW SEVERE LEVELS ALTHOUGH AN ISOLATED SEVERE STORM MAY STILL BE POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG TO SEVERE STORMS WILL BE POSSIBLE SUNDAY AND MONDAY WITH HAIL AND GUSTY WINDS AS THE MAIN THREATS. THUNDERSTORM CHANCES CONTINUE FOR MUCH OF THE WEEK WITH HIGHER CHANCES COMING ON THURSDAY INTO FRIDAY. HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH ANY STRONG TO SEVERE STORM THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, May 21, 5:45 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
545 PM CDT SAT MAY 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM FLOOD 5 WSW GALENA PARK 29.72N 95.32W
05/21/2016 HARRIS TX TRAINED SPOTTER
HIGH WATER OVER THE CURB AT NORTH WAYSIDE DRIVE AND
INTERSTATE 45. ROAD IS IMPASSABLE.
&&
EVENT NUMBER HGX1600154
DCHLocal storm report, May 21, 5:58 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
558 PM CDT SAT MAY 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 1 N CLOVERLEAF 29.80N 95.17W
05/21/2016 E1.00 INCH HARRIS TX TRAINED SPOTTER
DIME TO QUARTER SIZED HAIL AT BELTWAY 8 AND INTERSTATE
10.
&&
EVENT NUMBER HGX1600155
DCHLocal storm report, May 21, 6:19 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
619 PM CDT SAT MAY 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM TSTM WND DMG 2 WSW MANVEL 29.48N 95.39W
05/21/2016 BRAZORIA TX PUBLIC
TREES DOWN ON ROAD AT IOWA LANE JUST SOUTH OF HIGHWAY
6.
&&
EVENT NUMBER HGX1600156
DCHLocal storm report, May 21, 7:06 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
706 PM CDT SAT MAY 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM TSTM WND DMG 4 SSE SWEENY 28.99N 95.66W
05/21/2016 BRAZORIA TX LAW ENFORCEMENT
BARN TORN UP ON CR 521 AND CR 729 JUST SOUTHEAST OF
SWEENEY. POSSIBLE TORNADO.
&&
EVENT NUMBER HGX1600157
DCHLocal storm report, May 21, 7:16 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
716 PM CDT SAT MAY 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM TSTM WND DMG 2 NW KENEFICK 30.12N 94.87W
05/21/2016 LIBERTY TX LAW ENFORCEMENT
THUNDERSTORM WIND DAMAGE REPORTED AT FM 1008 AND FM
2331 JUST WEST OF DAYTON LAKES ESTATES.
&&
EVENT NUMBER HGX1600158
DCHSpecial weather statement, May 21, 7:22 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
722 PM CDT SAT MAY 21 2016
TXZ200-220100-
LIBERTY TX-
722 PM CDT SAT MAY 21 2016
...STRONG THUNDERSTORMS ACROSS EAST CENTRAL LIBERTY COUNTY THROUGH
800 PM CDT...
AT 721 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR DAISETTA...OR 8 MILES SOUTHWEST OF SARATOGA...MOVING NORTHEAST
AT 40 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DAISETTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3005 9465 3021 9475 3027 9465 3011 9460
3011 9450
TIME...MOT...LOC 0021Z 246DEG 41KT 3018 9461The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:03 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria | 27 min |
| May 21, 7:07 PM CDT | Areal Flood Advisory | HGX | Brazoria, Matagorda, Wharton | 3 hr |
| May 21, 7:22 PM CDT | Special Weather Statement | HGX | Liberty | 38 min |
| May 21, 8:17 PM CDT | Special Weather Statement | HGX | Brazoria | 43 min |
| May 21, 8:39 PM CDT | Special Marine Warning | HGX | 36 min | |
| May 21, 9:55 PM CDT | Areal Flood Advisory | HGX | Brazoria, Matagorda, Wharton | 2 hr |
| May 21, 9:58 PM CDT | Special Weather Statement | HGX | Brazoria | 47 min |
| May 21, 9:59 PM CDT | Special Marine Warning | HGX | 61 min | |
| May 22, 7:22 AM CDT | Areal Flood Advisory | HGX | Liberty | 113 min |
| May 22, 9:09 AM CDT | River Flood Warning | HGX | Brazoria | 40 hr |
| May 22, 9:15 AM CDT | Special Marine Warning | HGX | 45 min | |
| May 22, 10:03 AM CDT | Special Marine Warning | HGX | 42 min | |
| May 22, 12:11 PM CDT | Areal Flood Advisory | HGX | Brazoria, Matagorda | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.